i’m going to post my prednisone experience journal style
AnonymousAugust 1, 2008 at 12:40 pm
perhaps it may help others, and perhaps i can be helped by others input–
i began yesterday (7-31-08)
increased energy, more upbeat–
i awoke at 3am, wide awake– felt much less numbness in my hands…
today is day 2–
i’ll write later with how i feel as the day progressess–
love you all,
AnonymousAugust 1, 2008 at 6:27 pm
Hi Alice! Being a long term prednisone user, I remember when being on such high does that gave me super strengths. But then the side effects kicked in like the moon face and the weight gain. It will go away when the prednisone stops, but it’s the price we have to pay taking that drug. Those high doses though do help in recovery. And you will feel better with it! But there is also the weight gain and moon face that you will begin to see in later weeks. I still have the prednisone gut! Just watch your weight with it. Stay away from cookies and sweets.
AnonymousAugust 2, 2008 at 11:58 am
its been amazing!
yesterday i actually could WALK! not well– but i could. also, i was able to get myself off from the couch unassisted.
secondly, i am now able to climb stairs, one by one, rather than two feet at a time on each stair! of course i do still hold the hand rail, and go slowly– but that is a major improvement.
i have less pain, more feeling, however subtle, and more strength and energy–
so far i am extremely excited.
i see my gp on tuesday to monitor my blood pressure and blood sugar– i’ll do labs and we’ll keep a close eye on things.
wow, could this really work?!
AnonymousAugust 2, 2008 at 3:09 pm
Alice-so happy you are doing better. The cushnoid symptoms-chipmunk cheeks, buffalo hump, come later, but those are just side effects that affect everyone. What counts is if the Prednisone helps, and it sure sounds like it is helping. And keeping a close eye on your blood sugar and other labs is important. The weight gain seems to come no matter how close you watch what you eat. Once I got off the prednisone, I got the weight right back off.
Take care Alice. Emma
AnonymousAugust 3, 2008 at 12:55 pm
Alice not everyone gets the side effects depending on the length of time and the dosage. My experience hasn’t been that good when it comes to side effects but they did seem to assist with the CIDP so we continued. I was on 85mg daily at my “height” of dosing. I got the humped back, chipmunk cheeks and the “michilen man” look to my body with 30 extra pounds that I didn’t need. My physicians put me on calcium and acid reducers to ward off those problems but I still manage to get bilarteral cataracts that required surgery during the 1.5 years of prednisone. My body likes the prednisone and everytime it was decreased even by 10 mg I would relaspe. Then I started getting regular IVIG infusions and was able to wean slowly off….currently down to 5 mg every other day. I still have the body to show for the prednisone but at least I can walk so I will take that! 😮 It also affected my healing and everything was slow but I never got and bad infections. My white blood cell count was always over 10,000 but the Dr. told me it was just a response to the steroids.
I’m not trying to scare you or talk you out of taking them. If they help then you sometimes have to trade the good with the bad. Hope this answers some of your questions.
AnonymousAugust 3, 2008 at 3:33 pm
i continue to feel better– walking more strongly, albeit wobbly– less pain, more, much more sensation.
for the 1st time in 6 months, i can actually feel the bottom of my feet!
i haven’t yet been bothered by any side effects but i know that the day is still young–
wish me luck:)
AnonymousAugust 3, 2008 at 7:20 pm
i say this with a sense of humor–but after reading your last response, i googled “michilen man…” i must say, i am not pleased with the notion of resembling this character–
gosh, i sure hope whatever physical attributes i may take on with prednisone, will subside as i taper–
i don’t mean to be vain… and of course feeling better is most important to me– but jeeze…
prednisone is the only thing that has done anything to improve my condition– these past weeks/months, have been intolerable–pain, immobility, etc.
my longing to be better is insatiable…
You must be logged in to reply to this topic.